Alert archive / California / High Wind Warnings in 2010

High Wind Warning 9, NWS San Diego, CA

December 28, 2010Riverside County, San Bernardino County, San Diego County, California

NWS San Diego, CA issued this high wind warning at Dec 28, 2010, 5:20 PM PST for Riverside County, San Bernardino County, San Diego County, California. It took effect at Dec 29, 2010, 2:00 AM PST. It was in force for 25 hr. 8 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Dec 28, 2010, 5:20 PM PST (01:20 UTC)
In effect from
Dec 29, 2010, 2:00 AM PST
Expired
Dec 30, 2010, 2:47 AM PST
In force
25 hr
Issued by
NWS San Diego, CA

Counties Riverside County, CA, San Bernardino County, CA, San Diego County, CA

The radar

The Santa Ana Mts radar (KSOX), 122 km from the middle of the area, began a volume at 01:19 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Dec 29, 10:37 AM PSTNON-TSTM WND GST 605 Ssw 4-Corners (Clr14), CABICYCLE LAKE ASOS REPORTS 60 MPH WIND GUST AT 1037 AM PST.
Dec 29, 11:55 AM PSTNON-TSTM WND GST 625 Ssw 4-Corners (Clr14), CAFORT IRWIN/BARSTOW-BYS-RECORDED A WIND GUSTS OF 62 MPH AT 1155 AM PST.
Dec 29, 1:51 PM PSTNON-TSTM WND GST 507 W Twentynine Palms, CASPOTTER REPORTS 40 TO 50 MPH WINDS ALONG HIGHWAY 62 BETWEEN YUCCA VALLEY AND TWENTYNINE PALMS. TREES AND BRANCHES BENDING TOWARDS THE GROUND. WINDS INCREASING OVER THE LAST HOUR.
Dec 29, 3:51 PM PSTNON-TSTM WND GST 546 E Daggett, CADAGGETT ASOS REPORTED A WIND GUST OF 54 MPH AT 351 PM PST.
Dec 29, 5:55 PM PSTNON-TSTM WND GST 05 Ssw 4-Corners (Clr14), CAFORT IRWIN/BARSTOW-BYS-RECORDED A WIND GUST OF 54 MPH AT 555 PM PST.
Dec 29, 6:31 PM PSTNON-TSTM WND GST 695 Ssw 4-Corners (Clr14), CAA PEAK WIND GUST OF 69 MPH FROM THE WEST-SOUTHWEST WAS MEASURED AT THE BICYCLE LAKE ARMY AIRFIELD ASOS ON FORT IRWIN AT AN ELEVATION OF 2349 FEET.
Dec 29, 9:35 PM PSTNON-TSTM WND GST 58Twentynine Palms Mcas, CAA PEAK WIND GUST OF 58 MPH FROM THE WEST-NORTHWEST WAS MEASURED AT THE TWENTYNINE PALMS MARINE CORPS AIR STATION AT AN ELEVATION OF 2054 FEET.
Dec 30, 2:12 AM PSTSNOW 1.5Mountain Pass, CASNOW COVERED MOUNTAIN PASS RESULTING IN INTERSTATE 15 BEING CLOSED AS A RESULT OF SEVERAL VEHICLE ACCIDENTS. BETWEEN 4 AND 10 VEHICLES WERE INVOLVED WITH SEVERAL ROLLOVERS REPORTED. UNKNOWN NUMBER OF MINOR INJURIES REPORTED AND PEOPLE WERE TREATED ON SCENE.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

San Diego, CA (KNKX), launched 00:00Z, 1.3 hours before the alert went out and 145 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, San Diego, CA at 00:00Z on 2010-12-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, San Diego, CA at 00:00Z on 2010-12-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 38 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2885 m above ground
0-6 km bulk shear
43 kt
0-1 km storm-relative helicity
38 m²/s²
0-3 km storm-relative helicity
141 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

535 
WWUS76 KSGX 290120
NPWSGX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
520 PM PST TUE DEC 28 2010

...STRONG GUSTY WINDS IN THE MOUNTAINS AND HIGH DESERTS LATE
TONIGHT THROUGH LATE WEDNESDAY NIGHT...

.AN STRONG COLD FRONT WILL MOVE THROUGH SOUTHWEST CALIFORNIA
LATE TONIGHT THROUGH WEDNESDAY MORNING. THIS WILL CAUSE STRONG
WINDS BEGINNING LATE TONIGHT THROUGH. THE STRONGEST WINDS WILL BE
IN THE MOUNTAINS AND HIGH DESERTS. STRONG GUSTY WINDS WILL
CONTINUE BEHIND THE FRONT THROUGH WEDNESDAY NIGHT INTO EARLY
THURSDAY MORNING.

CAZ058-060-291200-
/O.UPG.KSGX.HW.A.0006.101229T1200Z-101230T1200Z/
/O.NEW.KSGX.HW.W.0009.101229T1000Z-101230T1200Z/
SAN DIEGO COUNTY MOUNTAINS-APPLE AND LUCERNE VALLEYS-
520 PM PST TUE DEC 28 2010

...HIGH WIND WARNING IN EFFECT FROM 2 AM WEDNESDAY TO 4 AM PST
THURSDAY...

THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT FROM 2 AM WEDNESDAY TO 4 AM PST
THURSDAY. THE HIGH WIND WATCH HAS NOW BECOME A WARNING.

* TIMING: LATE TONIGHT THROUGH LATE WEDNESDAY NIGHT.

* WINDS: SOUTHWEST TO NORTHWEST WINDS 35 TO 45 MPH WITH LOCAL
  GUSTS AROUND 65 MPH.

* VISIBILITY: LOCALLY REDUCED VISIBILITY IN BLOWING SNOW AT THE
  HIGHER ELEVATIONS OR BLOWING DUST IN THE DESERT.

* IMPACTS: THESE WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY
  FOR MOTORISTS WITH HIGH PROFILE VEHICLES. WATCH FOR BROKEN TREE
  LIMBS...DOWNED TREES AND DOWNED POWER LINES.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

CAZ055-056-291200-
/O.CON.KSGX.HW.A.0006.101230T0400Z-101230T1200Z/
SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS-
520 PM PST TUE DEC 28 2010

...HIGH WIND WATCH REMAINS IN EFFECT FROM WEDNESDAY EVENING
THROUGH LATE WEDNESDAY NIGHT...

A HIGH WIND WATCH REMAINS IN EFFECT FROM WEDNESDAY EVENING
THROUGH LATE WEDNESDAY NIGHT. 

* TIMING: LATE TONIGHT THROUGH LATE WEDNESDAY NIGHT.

* WINDS: SOUTHWEST TO NORTHWEST WINDS 35 TO 45 MPH WITH LOCAL
  GUSTS AROUND 65 MPH.

* VISIBILITY: LOCALLY REDUCED VISIBILITY IN BLOWING SNOW AT THE
  HIGHER ELEVATIONS.

* IMPACTS: THESE WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY
  FOR MOTORISTS WITH HIGH PROFILE VEHICLES. WATCH FOR BROKEN
  TREE LIMBS...DOWNED TREES AND DOWNED POWER LINES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT TO CONTINUE. SUSTAINED WINDS OF AT LEAST 40 MPH...
OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE
LATEST FORECASTS.

&&

$$

SGX
5 follow-up statements
969 
WWUS76 KSGX 291019
NPWSGX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
219 AM PST WED DEC 29 2010

...LOCAL STRONG GUSTY WINDS THROUGH EARLY THURSDAY MORNING...

.AN STRONG COLD FRONT WILL MOVE THROUGH SOUTHWEST CALIFORNIA
TODAY. THIS WILL CAUSE STRONG WINDS THROUGH EARLY THURSDAY
MORNING. THE STRONGEST WINDS WILL BE IN THE MOUNTAINS AND HIGH
DESERTS.

CAZ055-056-292200-
/O.UPG.KSGX.HW.A.0006.101230T0400Z-101230T1200Z/
/O.EXA.KSGX.HW.W.0009.000000T0000Z-101230T1200Z/
SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS-
219 AM PST WED DEC 29 2010

...HIGH WIND WARNING IN EFFECT UNTIL 4 AM PST THURSDAY...

THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT UNTIL 4 AM PST THURSDAY. THE HIGH
WIND WATCH IS NO LONGER IN EFFECT. 

* TIMING: THROUGH EARLY THURSDAY MORNING.

* WINDS: SOUTHWEST TO NORTHWEST WINDS 35 TO 45 MPH WITH LOCAL  
  GUSTS AROUND 65 MPH.

* VISIBILITY: LOCALLY REDUCED VISIBILITY IN BLOWING SNOW AT THE  
HIGHER ELEVATIONS.

* IMPACTS: THESE WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY
  FOR MOTORISTS WITH HIGH PROFILE VEHICLES. WATCH FOR BROKEN TREE
  LIMBS...DOWNED TREES AND DOWNED POWER LINES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT TO CONTINUE. SUSTAINED WINDS OF AT LEAST 40 MPH...
OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR
THE LATEST FORECASTS.

&&

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

CAZ058-060-292200-
/O.CON.KSGX.HW.W.0009.000000T0000Z-101230T1200Z/
SAN DIEGO COUNTY MOUNTAINS-APPLE AND LUCERNE VALLEYS-
219 AM PST WED DEC 29 2010

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 4 AM PST THURSDAY...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 4 AM PST THURSDAY. 

* TIMING: THROUGH EARLY THURSDAY MORNING.

* WINDS: SOUTHWEST TO NORTHWEST WINDS 35 TO 45 MPH WITH LOCAL
  GUSTS AROUND 65 MPH.

* IMPACTS: THESE WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR
  MOTORISTS WITH HIGH PROFILE VEHICLES. WATCH FOR BROKEN TREE
  LIMBS...DOWNED TREES AND DOWNED POWER LINES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

CAZ042-043-048-050-292200-
/O.NEW.KSGX.WI.Y.0046.101229T1800Z-101230T1200Z/
ORANGE COUNTY COASTAL AREAS-SAN DIEGO COUNTY COASTAL AREAS-
SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE-
SAN DIEGO COUNTY VALLEYS-
219 AM PST WED DEC 29 2010

...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 4 AM PST
THURSDAY...

THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 4 AM PST
THURSDAY. 

* TIMING: THROUGH EARLY THURSDAY MORNING.

* WINDS: SOUTHWEST TO NORTHWEST WINDS 20 TO 30 MPH WITH GUSTS TO
  40 MPH.

* IMPACTS: THESE WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY
  FOR MOTORISTS WITH HIGH PROFILE VEHICLES. WATCH FOR BROKEN TREE
  LIMBS...DOWNED TREES AND DOWNED POWER LINES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

ATKIN
452 
WWUS76 KSGX 291537
NPWSGX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
737 AM PST WED DEC 29 2010

...STRONG GUSTY WINDS THROUGH EARLY THURSDAY MORNING...

.A STRONG COLD FRONT WILL MOVE THROUGH SOUTHWEST CALIFORNIA
TODAY. THIS WILL CAUSE STRONG WINDS THROUGH EARLY THURSDAY
MORNING. THE STRONGEST WINDS WILL BE IN THE MOUNTAINS AND HIGH
DESERTS.

CAZ055-056-058-060-300015-
/O.CON.KSGX.HW.W.0009.000000T0000Z-101230T1200Z/
SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS-
SAN DIEGO COUNTY MOUNTAINS-APPLE AND LUCERNE VALLEYS-
737 AM PST WED DEC 29 2010

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 4 AM PST THURSDAY...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 4 AM PST THURSDAY. 

* TIMING: THROUGH EARLY THURSDAY MORNING.

* WINDS: SOUTHWEST TO NORTHWEST WINDS 35 TO 45 MPH WITH LOCAL
  GUSTS AROUND 65 MPH.

* IMPACTS: THESE WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY
  FOR MOTORISTS WITH HIGH PROFILE VEHICLES. WATCH FOR BROKEN TREE
  LIMBS...DOWNED TREES AND DOWNED POWER LINES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

CAZ042-043-048-050-300015-
/O.CON.KSGX.WI.Y.0046.101229T1800Z-101230T1200Z/
ORANGE COUNTY COASTAL AREAS-SAN DIEGO COUNTY COASTAL AREAS-
SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE-
SAN DIEGO COUNTY VALLEYS-
737 AM PST WED DEC 29 2010

...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM PST THURSDAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM PST THURSDAY. 

* TIMING: THROUGH EARLY THURSDAY MORNING.

* WINDS: SOUTHWEST TO NORTHWEST WINDS 20 TO 30 MPH WITH GUSTS TO
  40 MPH.

* IMPACTS: THESE WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY
  FOR MOTORISTS WITH HIGH PROFILE VEHICLES. WATCH FOR BROKEN TREE
  LIMBS...DOWNED TREES AND DOWNED POWER LINES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

MM
989 
WWUS76 KSGX 292116
NPWSGX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
116 PM PST WED DEC 29 2010

...STRONG GUSTY WINDS THROUGH EARLY THURSDAY MORNING...

.A STRONG COLD FRONT MOVING THROUGH SOUTHERN CALIFORNIA THIS
AFTERNOON WILL PRODUCE STRONG WINDS THROUGH EARLY THURSDAY MORNING.
THE STRONGEST WINDS WILL BE IN THE MOUNTAINS AND HIGH DESERTS.

CAZ055-056-058-060-300500-
/O.CON.KSGX.HW.W.0009.000000T0000Z-101230T1200Z/
SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS-
SAN DIEGO COUNTY MOUNTAINS-APPLE AND LUCERNE VALLEYS-
116 PM PST WED DEC 29 2010

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 4 AM PST THURSDAY...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 4 AM PST THURSDAY. 

* TIMING: THROUGH EARLY THURSDAY MORNING.

* WINDS: SOUTHWEST TO NORTHWEST WINDS 35 TO 45 MPH WITH LOCAL
  GUSTS AROUND 65 MPH.

* IMPACTS: THESE WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY
  FOR MOTORISTS WITH HIGH PROFILE VEHICLES. WATCH FOR BROKEN TREE
  LIMBS...DOWNED TREES AND DOWNED POWER LINES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

CAZ057-061-062-300500-
/O.EXA.KSGX.WI.Y.0046.000000T0000Z-101230T1200Z/
SANTA ANA MOUNTAINS AND FOOTHILLS-COACHELLA VALLEY-
SAN DIEGO COUNTY DESERTS-
116 PM PST WED DEC 29 2010

...WIND ADVISORY IN EFFECT UNTIL 4 AM PST THURSDAY...

THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 4 AM PST THURSDAY. 

* TIMING: THROUGH EARLY THURSDAY MORNING.

* WINDS: SOUTHWEST TO NORTHWEST WINDS 20 TO 30 MPH WITH GUSTS TO 50
  MPH.

* IMPACTS: THESE WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY
  FOR MOTORISTS WITH HIGH PROFILE VEHICLES. WATCH FOR BROKEN TREE
  LIMBS...DOWNED TREES AND DOWNED POWER LINES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

CAZ042-043-048-050-300500-
/O.CON.KSGX.WI.Y.0046.000000T0000Z-101230T1200Z/
ORANGE COUNTY COASTAL AREAS-SAN DIEGO COUNTY COASTAL AREAS-
SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE-
SAN DIEGO COUNTY VALLEYS-
116 PM PST WED DEC 29 2010

...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM PST THURSDAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM PST THURSDAY. 

* TIMING: THROUGH EARLY THURSDAY MORNING.

* WINDS: SOUTHWEST TO NORTHWEST WINDS 20 TO 30 MPH WITH GUSTS TO
  40 MPH.

* IMPACTS: THESE WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY
  FOR MOTORISTS WITH HIGH PROFILE VEHICLES. WATCH FOR BROKEN TREE
  LIMBS...DOWNED TREES AND DOWNED POWER LINES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

MM
964 
WWUS76 KSGX 300502
NPWSGX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
902 PM PST WED DEC 29 2010

...STRONG GUSTY WINDS THROUGH EARLY THURSDAY MORNING...

.STRONG WINDS WILL CONTINUE OVERNIGHT IN MOST AREAS OF
SOUTHWESTERN CALIFORNIA AS THE COLD FRONT CONTINUES TO MOVE EAST
OF THE AREAS. THE STRONGEST WINDS WILL BE IN THE MOUNTAINS AND
HIGH DESERTS. WINDS HAVE DECREASED SOMEWHAT IN THE INLAND EMPIRE
THIS EVENING.

CAZ048-300615-
/O.CAN.KSGX.WI.Y.0046.000000T0000Z-101230T1200Z/
SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE-
902 PM PST WED DEC 29 2010

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS CANCELLED THE WIND
ADVISORY. WINDS WILL MOSTLY BE FROM THE WEST AT 10 TO 20 MPH WITH
GUSTS TO 30 MPH THE REST OF THE NIGHT.

$$

CAZ055-056-058-060-301200-
/O.CON.KSGX.HW.W.0009.000000T0000Z-101230T1200Z/
SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS-
SAN DIEGO COUNTY MOUNTAINS-APPLE AND LUCERNE VALLEYS-
902 PM PST WED DEC 29 2010

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 4 AM PST THURSDAY...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 4 AM PST THURSDAY. 

* TIMING: THROUGH EARLY THURSDAY MORNING.

* WINDS: SOUTHWEST TO NORTHWEST WINDS 35 TO 45 MPH WITH LOCAL  
GUSTS AROUND 65 MPH.

* IMPACTS: THESE WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY  
FOR MOTORISTS WITH HIGH PROFILE VEHICLES. WATCH FOR BROKEN TREE  
LIMBS...DOWNED TREES AND DOWNED POWER LINES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

CAZ042-043-050-057-061-062-301200-
/O.CON.KSGX.WI.Y.0046.000000T0000Z-101230T1200Z/
ORANGE COUNTY COASTAL AREAS-SAN DIEGO COUNTY COASTAL AREAS-
SAN DIEGO COUNTY VALLEYS-SANTA ANA MOUNTAINS AND FOOTHILLS-
COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS-
902 PM PST WED DEC 29 2010

...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM PST THURSDAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM PST THURSDAY. 

* TIMING: THE REMAINDER OF THE NIGHT.

* WINDS: SOUTHWEST TO NORTHWEST WINDS 20 TO 30 MPH WITH LOCAL GUSTS
  TO 50 MPH.

* IMPACTS: THESE WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY  
FOR MOTORISTS WITH HIGH PROFILE VEHICLES. WATCH FOR BROKEN TREE  
LIMBS...DOWNED TREES AND DOWNED POWER LINES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

MAXWELL
920 
WWUS76 KSGX 301047
NPWSGX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
247 AM PST THU DEC 30 2010

CAZ055-056-058-060-301200-
/O.CAN.KSGX.HW.W.0009.000000T0000Z-101230T1200Z/
SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS-
SAN DIEGO COUNTY MOUNTAINS-APPLE AND LUCERNE VALLEYS-
247 AM PST THU DEC 30 2010

...HIGH WIND WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS CANCELLED THE HIGH
WIND WARNING. 


$$

CAZ050-061-062-301900-
/O.CAN.KSGX.WI.Y.0046.000000T0000Z-101230T1200Z/
/O.NEW.KSGX.FR.Y.0005.101231T0700Z-101231T1700Z/
SAN DIEGO COUNTY VALLEYS-COACHELLA VALLEY-
SAN DIEGO COUNTY DESERTS-
247 AM PST THU DEC 30 2010

...FROST ADVISORY IN EFFECT FROM 11 PM THIS EVENING TO 9 AM PST
FRIDAY...
...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM 11 PM THIS EVENING TO 9 AM PST
FRIDAY. THE WIND ADVISORY HAS BEEN CANCELLED. 

* TIMING: LATE TONIGHT THROUGH MID MORNING FRIDAY.

* TEMPERATURE: AREAS IN THE UPPER 20S TO LOW 30S WITH ISOLATED MID
  20S. 

* IMPACTS: GROWERS SHOULD BE PREPARED FOR FROST PROTECTION. PEOPLE
  SHOULD COVER FROST SENSITIVE PLANTS OR BRING POTTED PLANTS
  INDOORS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$

CAZ042-043-057-301200-
/O.CAN.KSGX.WI.Y.0046.000000T0000Z-101230T1200Z/
ORANGE COUNTY COASTAL AREAS-SAN DIEGO COUNTY COASTAL AREAS-
SANTA ANA MOUNTAINS AND FOOTHILLS-
247 AM PST THU DEC 30 2010

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS CANCELLED THE WIND
ADVISORY. 


$$

CAZ048-301900-
/O.NEW.KSGX.FR.Y.0005.101231T0700Z-101231T1700Z/
SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE-
247 AM PST THU DEC 30 2010

...FROST ADVISORY IN EFFECT FROM 11 PM THIS EVENING TO 9 AM PST
FRIDAY...

THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM 11 PM THIS EVENING TO 9 AM PST
FRIDAY. 

* TEMPERATURE: AREAS IN THE UPPER 20S TO LOW 30S WITH ISOLATED MID
  20S. 

* IMPACTS: GROWERS SHOULD BE PREPARED FOR FROST PROTECTION. PEOPLE
  SHOULD COVER FROST SENSITIVE PLANTS OR BRING POTTED PLANTS
  INDOORS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$

ATKIN

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Diego, CA wrote its last area forecast discussion before this high wind warning went out at Dec 28, 2:00 PM PST, 3 hours 20 minutes earlier.

Area forecast discussion, Dec 28, 2:00 PM PST, 3 hours 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN DIEGO CA
200 PM PST TUE DEC 28 2010

.SYNOPSIS...FAIR WEATHER TODAY WILL END AS A FAST MOVING COLD FRONT
WILL MOVE THROUGH THE REGION WEDNESDAY BRINGING RAIN...MOUNTAIN SNOW
AND WIND. SHOWERS WILL LINGER INTO WEDNESDAY NIGHT. STRONG WINDS ARE
EXPECTED ESPECIALLY IN THE MOUNTAINS AND DESERTS. COLD NORTHWEST
FLOW ALOFT WILL BRING DRY AND COLD WEATHER THURSDAY INTO FRIDAY.
ANOTHER UPPER LOW COULD BRING MORE SHOWERS EARLY NEXT WEEK.

&&

.DISCUSSION...FOR SOUTHWEST CALIFORNIA INCLUDING SAN DIEGO...
ORANGE...SOUTHWEST SAN BERNARDINO AND WEST RIVERSIDE COUNTIES.

ENJOY THE SUNSHINE AND DRY WEATHER TODAY AS A FLEETING RIDGE PASSES
OVER SOUTHERN CALIFORNIA. A ROBUST AND FAST MOVING FRONT WILL HIT
EARLY WEDNESDAY BEING DRIVEN BY A RATHER STRONG JET STREAM. RAIN AND
MOUNTAIN SNOW WILL BEGIN LATE TONIGHT/EARLY WEDNESDAY IN THE
NORTHWEST AND SPREAD SOUTHEAST DURING THE MORNING. BY AFTERNOON THE
PRECIP WILL BEGIN TO TAPER OFF FROM NORTHWEST TO SOUTHEAST. STRONG
NORTHWEST FLOW WILL PROBABLY KEEP SOME LINGERING SHOWERS GOING IN
THE MOUNTAINS OR EVEN HIGH DESERTS THROUGH WEDNESDAY NIGHT. SNOW
LEVELS WILL BE ABOVE 6500 FEET FOR MOST OF THE STORM...BUT THEN DROP
CONSIDERABLY AFTER THE MOISTURE GOES AWAY. THE HIGH MOUNTAINS ABOVE
7000 FEET WILL GET A LOT OF SNOW...BUT BELOW 6000 FEET NOT MUCH.
WINDS WILL INCREASE TONIGHT AND CONTINUE STRONG THROUGH WEDNESDAY
NIGHT...STRONG ENOUGH TO REACH WARNING CRITERIA FOR SOME MOUNTAIN
AND HIGH DESERT LOCATIONS. THE COAST AND COASTAL WATERS WILL GET A
DECENT BLAST OF WIND TOO. THE FINER DETAILS ON THE STORM CAN BE
FOUND IN OUR WEATHER STATEMENTS HIGHLIGHTED BELOW. THE STORM MOVES
OUT WEDNESDAY NIGHT...BUT THE COLD AIR JUST BEGINS TO MOVE IN UNDER
A DEEP TROUGH OF LOW PRESSURE OVER THE WEST. WHILE WE EXPECT FAIR
AND DRY WEATHER INTO THE WEEKEND...DAYS WILL BE COOL AND NIGHTS WILL
BE COLD...AND FROSTY INLAND. TO BEGIN THE NEW YEAR...WEAK FLOW WITH
NO DEFINED JET DRIVING US INTO A TROUGH OR RIDGE PATTERN ALLOWS FOR
WILDLY VARYING IDEAS ON WHEN THE NEXT PRECIP ARRIVES...RIGHT NOW IT
LOOKS LIKE NEXT YEAR...EITHER SUNDAY...MONDAY OR TUESDAY.

&&

.AVIATION...
282100Z...VFR TODAY UNDER MOSTLY CLEAR SKIES. CLOUDS ABOVE 12KFT
WILL INCREASE TONIGHT. LOW CLOUDS AND FOG WILL MOVE IN AROUND 06Z
TONIGHT WITH WIDESPREAD CIGS AOB FL020...LOCALLY BLO FL010. AREAS OF
VIS 3SM IN FOG AND RAIN...LOCALLY BLO 1SM WILL ALSO OCCUR...MAINLY
AFTER 09Z. CONDITIONS WILL IMPROVE TO MVFR AFTER 20Z WED BUT
LINGERING SHOWERS COULD BRING LOCALLY IFR/LIFR CONDITIONS AT TIMES
THROUGH 04Z THU. GUSTY SW WINDS TO 30 KTS WILL DEVELOP OVER THE
MOUNTAINS AND DESERT FOOTHILLS WED MORNING...INCREASING TO LOCAL 50
KT GUSTS WEDNESDAY AFTERNOON.

&&

.MARINE...
AN APPROACHING WINTER STORM WILL BRING STRONG WINDS...LARGE SWELLS
AND ROUGH SEAS TO THE COASTAL WATERS ON WED...CONTINUING INTO THU.
THE WINDS AND SWELL WILL PEAK LATE WED NIGHT/EARLY THU MORNING WITH
SUSTAINED WINDS IN EXCESS OF 20 KTS AND GUSTS OVER 30 KTS. THIS WILL
LIKELY RESULT IN COMBINED SEAS OF 10 FT OR MORE. THE INCREASING
SWELLS WILL ALSO BRING THE CHANCE FOR HIGH SURF ON THU ALONG WITH
POSSIBLE COASTAL FLOODING DURING THE MORNING HIGH TIDE.

&&

.SGX WATCHES/WARNINGS/ADVISORIES...

SPECIAL WEATHER STATEMENT. SEE LAXSPSSGX.

WINTER STORM WATCH LATE TONIGHT THROUGH WEDNESDAY EVENING FOR THE
HIGHER MOUNTAINS. SEE LAXWSWSGX.

HIGH WIND WATCH LATE TONIGHT THROUGH LATE WEDNESDAY NIGHT FOR THE
MOUNTAINS AND HIGH DESERTS. SEE LAXNPWSGX.

SMALL CRAFT ADVISORY FOR COASTAL WATERS. SEE LAXMWWSGX.

&&

PUBLIC...MM
AVIATION...PG
Hazardous weather outlook, Dec 28, 4:00 PM PST, 1 hour 20 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN DIEGO CA
400 PM PST TUE DEC 28 2010

CAZ042-043-048-050-055>058-060>062-291200-
ORANGE COUNTY COASTAL AREAS-
SAN DIEGO COUNTY COASTAL AREAS-
SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE-
SAN DIEGO COUNTY VALLEYS-
SAN BERNARDINO COUNTY MOUNTAINS-
RIVERSIDE COUNTY MOUNTAINS-
SANTA ANA MOUNTAINS AND FOOTHILLS-
SAN DIEGO COUNTY MOUNTAINS-
APPLE AND LUCERNE VALLEYS-
COACHELLA VALLEY-
SAN DIEGO COUNTY DESERTS-
400 PM PST TUE DEC 28 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ALL OF EXTREME SOUTHWESTERN
CALIFORNIA.

.DAY ONE...THROUGH TONIGHT

A COLD FRONT WILL BRING RAIN...SNOW IN THE MOUNTAINS AND LOCAL
STRONG GUSTY SOUTHWEST WINDS BEGINNING LATE TONIGHT.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

A STRONG WINTER STORM WILL BRING RAIN...SNOW IN THE MOUNTAINS AND
LOCAL STRONG GUSTY SOUTHWEST WINDS WEDNESDAY. STRONG GUSTY WINDS
WILL TURN TO THE WEST TO NORTHWEST WEDNESDAY NIGHT THROUGH
THURSDAY.

IT WILL BE COLD WITH WIDESPREAD FROST IN THE INLAND VALLEYS AND
LOWER DESERTS THURSDAY NIGHT AND FRIDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...SKYWARN SPOTTER ACTIVATION MAY BE
NEEDED LATE TONIGHT AND WEDNESDAY.

SGX

In the hours before

Special weather statement, Dec 28, 1:16 PM PST, 4 hours 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN DIEGO CA
116 PM PST TUE DEC 28 2010

CAZ042-043-048-050-055>058-060>062-291200-
ORANGE COUNTY COASTAL AREAS-SAN DIEGO COUNTY COASTAL AREAS-
SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE-
SAN DIEGO COUNTY VALLEYS-SAN BERNARDINO COUNTY MOUNTAINS-
RIVERSIDE COUNTY MOUNTAINS-SANTA ANA MOUNTAINS AND FOOTHILLS-
SAN DIEGO COUNTY MOUNTAINS-APPLE AND LUCERNE VALLEYS-
COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS-
116 PM PST TUE DEC 28 2010

...WINTER STORM TO IMPACT SOUTHWEST CALIFORNIA LATE TONIGHT AND
WEDNESDAY FOLLOWED BY VERY COLD WEATHER...

A STRONG STORM APPROACHING FROM THE NORTHWEST WILL MOVE THROUGH LATE
TONIGHT AND WEDNESDAY MORNING WITH SHOWERS LINGERING THROUGH
WEDNESDAY EVENING. THIS FAST MOVING SYSTEM SHOULD TAP INTO DEEP
MOISTURE RESULTING IN A PERIOD OF MODERATE TO HEAVY PRECIPITATION
WITH THE FRONTAL PASSAGE WEDNESDAY MORNING.

RAINFALL TOTALS SHOULD RANGE FROM ABOUT A THIRD TO TWO THIRDS OF AN
INCH IN THE COASTAL AND VALLEYS AREAS WITH NEAR AN INCH ON THE
COASTAL MOUNTAIN SLOPES. HOWEVER...THERE COULD BE LOCAL LARGER
AMOUNTS ON THE SOUTHWEST FACING SLOPES OF THE SAN BERNARDINO COUNTY
MOUNTAINS. THE HIGH DESERTS SHOULD GET UP TO HALF AN INCH OF RAIN
WITH LESS THAN A QUARTER OF AN INCH IN THE LOWER DESERTS.

THE ADDITIONAL RAINFALL WILL CAUSE RAPID RUNOFF AND FLOODING DUE TO
NEARLY SATURATED GROUND FROM RECENT RAIN. THIS COULD RESULT IN
FLOODING OF LOW LYING AREAS. THERE COULD BE DEBRIS FLOWS IN AND
BELOW RECENTLY BURNED AREAS AS WELL AS ROCK AND MUD SLIDES ON STEEP
TERRAIN...AND FURTHER EROSION OF RAIN SOAKED HILLSIDES.

THE SNOW LEVEL WILL BE NEAR 7000 FEET THROUGH MOST OF THE
STORM...THEN FALL TO 6000 FEET BY WEDNESDAY AFTERNOON AND TO 3000
FEET OR LOWER WITH A FEW LINGERING SHOWERS. HOWEVER...MOST OF THE
WIDESPREAD SIGNIFICANT PRECIPITATION WILL BE OVER BY THE TIME THE
SNOW LEVEL LOWERS...AND ANY SNOWFALL ACCUMULATIONS WILL BE VERY
SMALL BELOW 5000 FEET.

SAN BERNARDINO COUNTY MOUNTAIN RESORT LEVELS AND THE HIGHER
RIVERSIDE COUNTY MOUNTAINS SHOULD RECEIVE ABOUT 3 TO 8 INCHES OF
SNOW. HOWEVER...ABOVE 7000 FEET MORE THAN A FOOT OF SNOW CAN BE
EXPECTED. THE HIGHER SAN DIEGO COUNTY MOUNTAINS COULD GET AN INCH OR
TWO OF SNOW. COLD AIR DAMMING ON THE NORTH SIDE OF THE SAN
BERNARDINO MOUNTAINS COULD RESULT IN SNOW FLURRIES IN THE HIGH
DESERTS AS WELL WEDNESDAY NIGHT.

STRONG GUSTY WEST TO NORTHWEST WINDS WILL ACCOMPANY THIS
SYSTEM...BECOMING EVEN STRONGER BEHIND THE FRONT WEDNESDAY NIGHT.
THE STRONGEST WINDS WILL BE IN THE MOUNTAINS AND HIGH DESERTS WHERE
THERE COULD BE WIND GUSTS OVER 65 MPH. THESE WINDS COULD CAUSE
BROKEN TREE LIMBS...DOWNED TREES AND DOWNED POWER LINES. NEAR ZERO
VISIBILITY WILL BE POSSIBLE AT TIMES DUE TO SNOW AND BLOWING SNOW.

DRY COLD NORTHWEST FLOW ALOFT WILL BRING TEMPERATURES ABOUT 10 TO
20 DEGREES BELOW SEASONAL AVERAGES THURSDAY AND FRIDAY. THERE WILL
LIKELY BE WIDESPREAD FROST IN THE INLAND VALLEYS THURSDAY AND FRIDAY
NIGHTS.

PEOPLE TRAVELING LATE TUESDAY AND WEDNESDAY SHOULD CLOSELY MONITOR
THE LATEST NATIONAL WEATHER SERVICE FORECASTS AND STATEMENTS AND
PLAN ACCORDINGLY. THE RAIN WILL CAUSE SLICK ROADS AND MOTORISTS
SHOULD USE EXTRA CAUTION. DO NOT DRIVE THROUGH FLOODED AREAS OR
AROUND BARRICADES. IF TRAVELING INTO THE MOUNTAINS...BE PREPARED FOR
THE POSSIBILITY OF WINTER STORM CONDITIONS WITH VERY LOW WIND CHILL
TEMPERATURES.

MM

The office that day

Everything else NWS San Diego, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 28, 5:20 PM PSTWinter Storm WarningSGXRiverside, San Bernardino9 hr
Dec 29, 2:19 AM PSTWind AdvisorySGXOrange, Riverside, San Bernardino, San Diego24 hr
Dec 29, 2:32 AM PSTWinter Storm WarningSGXRiverside, San Bernardino11 hr
Dec 29, 8:02 AM PSTGale WarningSGX23 hr
Dec 29, 11:28 AM PSTHigh Surf AdvisorySGXSan Diego29 hr

Nearby

High Wind Warnings in California, 2010Every high wind warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.